Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2006, 4:29 PM MDT for Cherry County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2006, 4:29 PM MDT (22:29 UTC)
- Expired
- Jun 10, 2006, 5:15 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:46 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -578 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 102229 SVRLBF NEC031-102315- /O.NEW.KLBF.SV.W.0113.060610T2229Z-060610T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 429 PM MDT SAT JUN 10 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 515 PM MDT * AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELI TO 6 MILES SOUTHWEST OF WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER... OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHEAST OF MARTIN TO 28 MILES WEST OF MULLEN...AND MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MEDICINE LAKE BY 435 PM MDT... SPECKEL MEIR LAKE BY 445 PM MDT... SCHOOLHOUSE LAKE BY 455 PM MDT... STEER CREEK CAMPGROUND BY 510 PM MDT... NENZEL BY 515 PM MDT... LAT...LON 4299 10147 4210 10180 4213 10107 4299 10102 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 102250 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 550 PM CDT SAT JUN 10 2006 NEC031-102315- /O.CON.KLBF.SV.W.0113.000000T0000Z-060610T2315Z/ CHERRY NE- 450 PM MDT SAT JUN 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR CENTRAL CHERRY COUNTY... AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF STEER CREEK CAMPGROUND...OR ABOUT 28 MILES WEST OF VALENTINE...MOVING NORTHEAST AT 35 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4281 10150 4210 10180 4213 10107 4281 10101 $$ CDC
000 WWUS53 KLBF 102311 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 611 PM CDT SAT JUN 10 2006 NEC031-102321- /O.EXP.KLBF.SV.W.0113.000000T0000Z-060610T2315Z/ CHERRY NE- 511 PM MDT SAT JUN 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY EXPIRES AT 515 PM MDT... THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4281 10150 4210 10180 4213 10107 4281 10101 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 12:56 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 10, 12:56 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 156 PM CDT SAT JUN 10 2006 .DISCUSSION... SEVERE WEATHER APPEARS IMMINENT AGAIN THIS AFTERNOON. BOTH THE NAM AND THE GFS FIRE OFF A MASSIVE MCS ACROSS THE PANHANDLE WHICH TRACKS MOSTLY SE TAKING AIM ON SW NEB...LBF AND POINTS WEST. THE GFS TAKES THE MCS RIGHT OVER LBF PRODUCING 2.50 INCHES OF CONVECTIVE FEEDBACK. THE NAM IS FARTHER WEST WITH LESS FEEDBACK. AT 18Z A MCS APPEARS TO BE ORGANIZING ACROSS ERN WY. CELL MOTION ATTM IS NEWD AT 25 MPH. IF THIS MOTION CONTINUES STORMS COULD ENTER FCST AREA AOA 22Z. ADDITIONAL SEVERE THUNDERSTORM ACTIVITY...ANOTHER MCS COULD FIRE SUNDAY EVENING ACROSS FAR SWRN NEB AS THE SFC FRONT WILL BE LOCATED ACROSS THE WRN HIGH PLAINS AND ANOTHER LOW WILL TRACK ALONG THE FRONT. MONDAY AND BEYOND...THE HOT DRY SWRN U.S. RIDGE IS FCST TO AMPLIFY ACROSS THE CENTRAL PLAINS IN CONJUNCTION WITH LOW PRESSURE DEVELOPING ACROSS THE HIGH PLAINS...THE DAKOTAS AND THEN DROPPING THROUGH NEBRKASA AS A COLD FRONT LATE NEXT WEEK. MODEL RUN TO RUN CONTINUITY HAS BEEN IMPROVING TO THE POINT WHERE TEMPS ARE NOW FCST TO RISE INTO THE 90S WEDS AND THUR FOLLOWED BY A COLD FRONT AND COOLER TEMPS FRIDAY AND SATURDAY. FCST SKILL THIS FAR OUT IS HIGHLY DEPENDENT ON MODEL VERIFICATION SKILL...WHICH HAS BEEN POOR THIS YEAR IN THESE TYPES OF EVENTS. HOWEVER...IF THE GFS AND ECMWF ARE ACCURATE PREDICTING 580+DM H10-5 THICKNESSES NEXT WEEK...MAX TEMPS IN THE UPPER 90S TO LOW 100S WILL OCCUR. THE FCST IS AN UPGRADE TOWARD THIS GOAL WITH HIGHS CURRENTLY IN THE RANGE OF 90 TO 95. THESE FCST TEMPS ARE ONE CATEGORY...ABOUT 3F...BELOW THE HPC NUMBERS WHICH FEATURES UPPER 90S. WE NOT THAT BULLISH. THE NAM12 WAS USED FOR MONDAY AND TUESDAY MAX TEMPS WHICH SHOWS 2M TEMPS GRADUALLY RISING THROUGH THE 80S TO NEAR 90 ON TUESDAY. THIS IS ONE CATEGORY BELOW THE HPC NUMBERS. PCPN CHCS CONTINUE AT 20 PERCENT LATE THURSDAY AND FRIDAY FOR THE COLD FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Jun 10, 2:04 PM MDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT SAT JUN 10 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-111000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 304 PM CDT SAT JUN 10 2006 /204 PM MDT SAT JUN 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGHT IN AREAS WEST OF A LINE FROM VALENTINE IN CHERRY COUNTY...TO BROKEN BOW IN CUSTER COUNTY. AN UPPER LEVEL DISTURBANCE LIFTING NORTHEAST INTO WESTERN NEBRASKA WILL HELP INITIATE STORMS...SOME WHICH WILL LIKELY BECOME SEVERE WHILE MOVING ACROSS THE EASTERN PANHANDLE INTO WESTERN NEBRASKA. MODERATE INSTABILITY AND DEEP LAYER VERTICAL WIND SHEAR WILL SUPPORT SUPERCELL DEVELOPMENT...WITH AN ISOLATED TORNADO OR TWO ALSO POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AS THE FRONT SINKS TO THE SOUTHWEST TOWARD THE HIGH PLAINS ON SUNDAY THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE WEST OF HIGHWAY 61...FROM MERRIMAN IN WESTERN CHERRY COUNTY...TO IMPERIAL IN CHASE COUNTY. MONDAY AND BEYOND BUILDING HEIGHTS OVER THE PLAINS WILL REDUCE THE POTENTIAL FOR STORM DEVELOPMENT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN THE EASTERN PANHANDLE AND WESTERN NEBRASKA TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
In the hours before
Local storm report, Jun 10, 3:41 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
441 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 7 NNE GORDON 42.90N 102.15W
06/10/2006 SHERIDAN NE LAW ENFORCEMENT
SPOTTER REPORTS TORNADO ON GROUND 7 EAST 4 NORTH OF
GORDON. REPORT RELAYED BY GORDON SHERIFF 1630 CDT SHERIFF
REPORTS MOBILE HOME AND BARN DAMAGED
&&
JSWEETLocal storm report, Jun 10, 3:53 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
453 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM DOWNBURST 15 NW GORDON 42.96N 102.41W
06/10/2006 SHERIDAN NE DEPT OF HIGHWAYS
52 KNOT GUST WAS REPORTED BY AUTOMATED SENSORS AT 1624
CDT NEAR WHITECLAY
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 27 min |
| Jun 9, 6:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 9, 6:34 PM MDT | Tornado Warning | LBF | Cherry | 41 min |
| Jun 9, 7:16 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jun 10, 2:41 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 49 min |
| Jun 10, 3:02 PM MDT | Tornado Warning | LBF | Garden | 28 min |
| Jun 10, 3:10 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 20 min |
| Jun 10, 3:31 PM MDT | Tornado Warning | LBF | Garden | 59 min |
| Jun 10, 3:36 PM MDT | Tornado Warning | LBF | Cherry, Sheridan | 54 min |
| Jun 10, 3:56 PM MDT | Tornado Warning | LBF | Cherry | 34 min |
| Jun 10, 4:12 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 63 min |
| Jun 10, 4:20 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 55 min |
| Jun 10, 4:26 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 49 min |
| Jun 10, 4:36 PM MDT | Tornado Warning | LBF | Cherry | 39 min |
| Jun 10, 4:54 PM MDT | Tornado Warning | LBF | Keith | 36 min |
| Jun 10, 5:02 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 58 min |
| Jun 10, 5:05 PM MDT | Tornado Warning | LBF | Arthur, McPherson | 31 min |
| Jun 10, 5:30 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 60 min |
| Jun 10, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.